I have a very high level of pain ...in the joint of my hip...or ..the joint on the right side of my body that 'joins' the top of the leg to the base of my body.
What causes this..arthritis ? Is there any kind of 'injection' I could get for the pain directly in the joint area ?
While I am here on my left side...I only have this pain when I lie down on my left side.....What causes a pulse like pain that kind of travels that leg ? It does not feel like sciatica(excuse spelling please)pain that I have on the right side....which pretty much is with me 24/7.
Welcome to our community at MedHelp. Please let me apologize for missing your post yesterday. I don't know how that happened. I am very sorry. And I am even sorrier that you are having hip pain. It can be so annoying to put it nicely.
The pain you describe sounds exactly like a bursitis. The main symptom of hip bursitis is pain at the point of the hip. The pain usually extends to the outside of the thigh area. In the early stages, the pain is usually described as sharp and intense. Later, it may feel more achy and spread out.
Bursitis is caused by inflammation of a bursa, a small jelly-like sac that usually contains a small amount of fluid. Bursae are located throughout the body, most importantly around the shoulder, elbow, hip, knee, and heel. They act as cushions between bones and the overlying soft tissues, and help reduce friction between the gliding muscles and the bone.
The bony point of the hip is called the greater trochanter. It is an attachment point for muscles that move the hip joint. The trochanter has a fairly large bursa overlying it that occasionally becomes irritated, resulting in hip bursitis. The medical term is trochanteric bursitis.
Actually the hip (trochanter) is the largest bursa of the body. It can be extremely painful. It is easily treated if rest, ice, NSAID's and the usual does not alleviate the pain. Steroid injections has relieved my bursitis pain the 2 times that I have had to have them.
I may be wrong in my conclusion. I am not a physican. I would consult with my PCP who may refer you on to an orthopedist. Good luck to you and let us know how you are doing. Take care, Tuck
I just returned from Rheumatology and was relieved to find not RA but rather general osteo arthrosis and bursitis in hips and knees. I was given steroid injection in both hips and woowee does it feel better, the knee not so much yet, but the hip is better than its been in months!
I have had burning joint hip pain which goes into my back. Everytime I go to the doctors they say its just part of my Fibromyalgia but I know how that pain is and the pain I have now is prohibiting me from working because of the extreme pain. The doctor took some blood test such as sedimentation Rate and c reactive protein and they were normal I just don't understand how can it be normal when I hurt so bad?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.